A 38-year-old member asked:
Disclaimer

will taking levaquin (levofloxacin) and many medicines cause frequent urination?

2 doctor answers
Dr. Tarek Naguib
39 years experience Nephrology and Dialysis
No. But,: Levaquin (levofloxacin) should not cause frequent urination. Some medicines could slow down emptying of bladder (eg, decongestants). If the bladder does not empty well, frequent incomplete voids may develop. Also, subsequent UTI and kidney disease may develop in this case, esp in men with prostate enlargement.
Answered on Jun 27, 2014
Dr. Jeremy Gitomer
28 years experience Nephrology and Dialysis
Seems unlikely: Levaquin (levofloxacin) is an antibiotic frequently given for urinary tract infections which can cause frequent urination. It is possible that Levaquin (levofloxacin) could damage the kidneys and cause tubular injury making it difficult to concentrate the urine thereby increasing the urine output. There is no bladder toxicity so i think it is unlikely that urinary frequency would be a side effect.
Answered on Feb 8, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 26-year-old female asked:
Dr. Nonyelu Anyichie
23 years experience Obstetrics and Gynecology
Uti: Your symptoms sound like urinary tract infection. It is ok for a doctor to treat presumptively. If you improve here is your cure if you do not or othe ... Read More
1
1 thank
A member asked:
Dr. Tarek Naguib
39 years experience Nephrology and Dialysis
Bladder disease: The lack of WBC suggests lack of infection. Microscopic rbcs will account for cloudiness. May need cystoscope to rule out stone, bladder ulcers or tum ... Read More
1
1 thank
A 56-year-old male asked:
Dr. Martin Raff
55 years experience Infectious Disease
Many possibilities: There may be a structural issue, the organism you were treating may not be sensitive to levofloxacin, and other issues exist. Suggest you see a urolo ... Read More
1
1 thank
A 35-year-old male asked:
Dr. Stephen Yu
33 years experience Urology
Yes: Inflamation of the prostate irritates the nerves to the penis that run close to the sides of the prostate.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month